Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 98, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 22, 2012, 3:30 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 3:30 AM EST (08:30 UTC)
- Expired
- Dec 22, 2012, 3:50 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
648 WHUS73 KGRR 220830 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST SAT DEC 22 2012 LMZ844>849-221630- /O.CAN.KGRR.GL.W.0036.000000T0000Z-121222T1200Z/ /O.NEW.KGRR.SC.Y.0098.121222T0830Z-121222T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 AM EST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS TO 30 KNOTS WILL DIMINISH THROUGH THE DAY TODAY. * WAVES...8 TO 11 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
2 follow-up statements
076 WHUS73 KGRR 221708 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1208 PM EST SAT DEC 22 2012 LMZ844>849-222200- /O.CON.KGRR.SC.Y.0098.000000T0000Z-121222T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1208 PM EST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...NORTHWEST WINDS HAVE ALREADY DIMINISHED TO 10 TO 20 KNOTS AND WILL SUBSIDE FURTHER TOWARDS EVENING WHILE TURNING WEST. WINDS WILL PICK UP SOME AGAIN AFTER DARK HOWEVER. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
249 WHUS73 KGRR 222050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EST SAT DEC 22 2012 LMZ844>849-222200- /O.CAN.KGRR.SC.Y.0098.000000T0000Z-121222T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY CRITERIA...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:28 AM EST, 2 minutes earlier.
Area forecast discussion, Dec 22, 3:28 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EST SAT DEC 22 2012 .SYNOPSIS... ISSUED AT 328 AM EST SAT DEC 22 2012 QUIET WEATHER IS EXPECTED THROUGH THIS WEEKEND AS HIGH PRESSURE SLOWLY MOVES THROUGH THE AREA. NEAR AVERAGE TEMPERATURES CAN BE EXPECTED THROUGH THE WEEKEND. A WAVE OF LOW PRESSURE WILL APPROACH THE AREA ON CHRISTMAS EVE DAY. THIS WAVE DOES NOT LOOK TO BRING A LOT OF PRECIPITATION WITH IT BY ITSELF. IT COULD INTERACT WITH ANOTHER WAVE OF LOW PRESSURE TO OUR SOUTH AND PRODUCE SOME LIGHT SNOW. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 328 AM EST SAT DEC 22 2012 THE SHORT TERM FCST THIS MORNING IS MUCH QUIETER AND MORE SIMPLE THAN HAS BEEN THE CASE THAN THE PAST FEW DAYS. NOT MUCH TO FOCUS ON IN THE FIRST FEW PERIODS OTHER THAN CLOUD TRENDS. WE WILL HAVE TO LOOK AT PCPN CHCS FOR MON AS A COUPLE OF WAVES MAY TRY TO INTERACT WITH EACH OTHER OVER LOWER MICHIGAN. ALL LAKE EFFECT PCPN HAS ENDED ACROSS THE CWFA EARLY THIS MORNING. PLENTY OF CLOUD COVER REMAINS IN PLACE OVER THE STATE. THE DGZ IS UNSATURATED THIS MORNING. A CLOUD LAYER FROM AROUND 2500-5000 FT PER THE GRR VWP IS THE RESULT OF 925 MB TEMPS STILL AROUND -8 TO -9C PRODUCING DELTA T/S OF AROUND 12 TO 13. WE SHOULD SEE A TRANSITION TO LESS CLOUD COVER TODAY AS RIDGING BUILDS IN OVER THE AREA AND TEMPS ALOFT WARM ENOUGH SO THAT DELTA T/S WILL BE QUITE LOW. WE WILL SEE A FAIR AMOUNT OF HIGH CLOUD COVER DRIFT BY AS THE UPPER RIDGING MOVES EAST AND A COUPLE OF UPPER WAVES MOVE JUST TO THE NORTH OF THE AREA. THE MODELS GENERALLY ARE SHOWING THE WAVES STAYING NORTH THAT WE SHOULD NOT SEE MUCH IN THE WAY OF EFFECTS FROM THEM. SOME COOLER AIR WILL TRY TO DRIFT SOUTH INTO THE AREA AS THE WAVES MOVE BY. EVEN IF IT DOES...THE LOW LEVEL FLOW SHOULD BE NE...SO WE SHOULD NOT SEE MUCH IN THE WAY OF EFFECTS. THE MAIN FOCUS IS THE MON TIME FRAME. THE MODELS HAVE BEEN FAIRLY PERSISTENT IN BRINGING A SHORT WAVE THROUGH THE AREA DURING THIS TIME. WHAT HAS BEEN DIFFERENT FROM MODEL TO MODEL AND RUN TO RUN IS HOW MUCH THE SRN STREAM SYSTEM WOULD INTERACT. THESE SYSTEMS WILL INTERACT AT SOME POINT...IT IS JUST A MATTER OF SOONER OR LATER. WHEN THEY DO INTERACT...THE NRN STREAM WILL HELP DRAW MOISTURE INTO THE AREA AND INCREASE THE PCPN CHCS. THE NRN STREAM WAVE IS DECENT BY ITSELF...AND IS WORTH A SLIGHT CHC MENTION EVEN WITHOUT THE MOISTURE INFLUX FROM THE SOUTH. THIS INTERACTION WILL NEED TO BE MONITORED FOR A POSSIBLE INCREASE IN THE CHC OF PCPN. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 328 AM EST SAT DEC 22 2012 A SHORTWAVE IS PROGGED TO PASS THROUGH THE SRN GREAT LAKES REGION ON CHRISTMAS EVE AND MAY BRING US SOME LIGHT SNOW. ACCUMULATIONS DO NOT LOOK LIKELY AT THIS POINT SINCE THE MAIN SFC LOW AND BETTER MOISTURE STAYS WELL OFF TO OUR SOUTHEAST. HOWEVER IF THE MID LEVEL WAVE APPROACHING FROM SRN MN/WI MANAGES TO MERGE WITH THE SRN STREAM WAVE BEFORE IT GETS EAST OF MI WE COULD BE LOOKING AT SOME LIGHT SNOW ACCUMULATIONS. THE MAIN THREAT WOULD BE OVER THE SE CWFA UNDER THE MID LEVEL DEFORMATION ZONE. MEDIUM RANGE GUIDANCE CONTINUES TO PREFER AN EAST COAST STORM FOR THE MIDDLE PART OF NEXT WEEK AS OPPOSED TO A FARTHER WEST STORM TRACK. HOWEVER IT APPEARS THAT IN THE EARLY STAGES OF THIS SYSTEM THERE MAY BE A SFC LOW TRACKING WEST OF THE APPALACHIANS ON WEDNESDAY BEFORE THE MAIN LOW OVER THE MID ATLANTIC REGION STEALS THE SHOW ON THURSDAY. THEREFORE WE CAN/T RULE OUT SOME LIGHT SNOW ACCUMULATIONS OVER THE SE CWFA ON WEDNESDAY AND WEDNESDAY NIGHT. && .AVIATION...(00Z SAT THROUGH 00Z SUN) ISSUED AT 640 PM EST FRI DEC 21 2012 MVFR CIGS IMPROVING TO VFR NEXT 3 TO 9 HOURS. VFR CIG AROUND 030 MAY PERSIST KFFX TO KGRR INTO SAT MORNING. WINDS WILL STEADILY DIMINISH TO AROUND 10KTS AND BECOME MORE WESTERLY THROUGH MORNING. OUTLOOK...VFR WITH LIGHT WINDS THROUGH MONDAY. MAY SEE PERIOD OF VFR CIG SUN MORNING-MID DAY AS VERY WEAK FRONT MOVES THROUGH THE REGION. && .MARINE... ISSUED AT 328 AM EST SAT DEC 22 2012 WE WILL BE DOWNGRADING THE GALE WARNING TO A SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE WITH THIS FCST PACKAGE. WINDS AT ALL OF THE COASTAL OBSERVATIONS HAVE DROPPED BELOW GALE CRITERIA. WINDS SHOULD DIMINISH BELOW 25 KNOTS LATER THIS MORNING...HOWEVER WAVES WILL TAKE A LITTLE WHILE LONGER TO RESPOND. && .HYDROLOGY... ISSUED AT 328 AM EST SAT DEC 22 2012 RIVERS AND STREAMS ARE BEHAVING THEMSELVES AFTER THE GOOD AMOUNT OF RAINFALL AND SOME SNOW FELL ON THURSDAY. RIVERS HAVE SEEN SOME GOOD RISES...HOWEVER THEY ARE ALL FCST TO REMAIN WITHIN THEIR BANKS AT THIS TIME. NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH AT LEAST THIS WEEKEND...IF NOT LATER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS EVENING FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...MEADE AVIATION...DKC HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, Dec 21, 7:48 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 748 PM EST FRI DEC 21 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 748 PM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-220915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 748 PM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WINDS CAN BE EXPECTED TO GRADUALLY DIMINISH THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT SATURDAY BEFORE DIMINISHING LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:33 PM EST | Gale Warning | GRR | 8 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.